MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE SUPRA CORE ¿ 35 GUIDE WIRE WITH MICROGLIDE® COATING

ABBOTT VASCULAR HI-TORQUE SUPRA CORE ¿ 35 GUIDE WIRE WITH MICROGLIDE® COATING
Model Number 1002703-01
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the heavily calcified, mildly tortuous left common iliac artery.A hi torque supracore guide wire was used with an unspecified balloon, and the devices faced resistance during removal.Then, a bump and missing coating on a portion of the guide wire that is outside the patient anatomy was noted.Another supracore guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned guide wire.The reported irregular appearance (unraveled coils) was confirmed.The reported difficulty to remove was unable to be confirmed due to the returned condition of the guide wire.The reported split/cut or torn materials was unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined that the reported difficulty to remove, irregular appearance (unraveled coils) and materials split/cut or torn appears to be related to case circumstances of the procedure.Based on the reported information and returned analysis, it is likely that during the procedure the device encountered resistance with the challenging anatomy and/or the balloon catheter resulting in the difficulty to remove.Manipulation of the guide wire during retraction attempts likely resulted in the reported/noted bump and unraveled coils.Additionally, per the product specification, the reported bump on the guide wire is the proximal solder joint.The missing coating that was reported is intended to be free of coating due to the proximal solder joint.The noted bends on the guide wire likely occurred during packing for return analysis.The teflon coating damage was likely caused by the torque device used in the procedure and/or other accessory devices used in the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE SUPRA CORE ¿ 35 GUIDE WIRE WITH MICROGLIDE® COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12541556
Report Number2024168-2021-08690
Device Sequence Number17477402
Product Code DQX
UDI-Device Identifier08717648032998
UDI-Public08717648032998
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K980119
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number1002703-01
Device Catalogue Number1002703-01
Device Lot Number1063061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale